Alert archive / South Carolina / Wind Advisories in 2013

Wind Advisory 8, NWS Charleston, SC

May 3, 2013

NWS Charleston, SC issued this wind advisory at May 3, 2013, 7:29 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 3, 2013, 7:29 PM EDT (23:29 UTC)
Expired
May 4, 2013, 3:38 PM EDT
In force
20 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WWUS72 KCHS 032329
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT FRI MAY 3 2013

GAZ117-119-139-141-SCZ048>052-041000-
/O.NEW.KCHS.WI.Y.0008.130503T2329Z-130504T1000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
729 PM EDT FRI MAY 3 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* LOCATIONS...COASTAL AREAS OF SOUTHEAST SOUTH CAROLINA AND
  SOUTHEAST GEORGIA...INCLUDING AREAS SUCH AS MCCLELLANVILLE...
  ISLE OF PALMS...DOWNTOWN CHARLESTON...FOLLY BEACH...KIAWAH
  ISLAND...EDISTO BEACH...HILTON HEAD...TYBEE ISLAND AND SAPELO
  ISLAND.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE HIGHEST
  WINDS WILL BE GENERALLY CONFINED TO THE COASTAL COASTAL
  COMMUNITIES...HOWEVER PASSING SHOWER ACTIVITY OVERNIGHT COULD
  PRODUCE SIMILAR WIND GUSTS FARTHER INLAND.

* IMPACTS...SMALL TO MEDIUM SIZE TREES COULD BE DOWNED BY SUDDEN
  WIND GUSTS. ISOLATED POWER OUTAGES ARE POSSIBLE. THE HIGHER
  WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON
  ELEVATED BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

SCZ045-041000-
/O.NEW.KCHS.LW.Y.0018.130503T2329Z-130504T1000Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
729 PM EDT FRI MAY 3 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY FOR LAKE
MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* WINDS...NORTHEAST AROUND 20 KT.

* WAVES...1 TO 2 FT...HIGHEST ACROSS THE SOUTHERN PORTIONS OF THE
  LAKE.

* IMPACTS... THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
SATURDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
3 follow-up statements
210 
WWUS72 KCHS 040747
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT SAT MAY 4 2013

GAZ117-119-139-141-SCZ048>052-041600-
/O.EXT.KCHS.WI.Y.0008.000000T0000Z-130504T2200Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
347 AM EDT SAT MAY 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...COASTAL AREAS OF SOUTHEAST SOUTH CAROLINA AND 
  SOUTHEAST GEORGIA...INCLUDING AREAS SUCH AS MCCLELLANVILLE... 
  ISLE OF PALMS...DOWNTOWN CHARLESTON...FOLLY BEACH...KIAWAH 
  ISLAND...EDISTO BEACH...HILTON HEAD...TYBEE ISLAND AND SAPELO 
  ISLAND.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...SMALL TO MEDIUM SIZE TREES COULD BE DOWNED BY SUDDEN 
  WIND GUSTS. ISOLATED POWER OUTAGES ARE POSSIBLE. THE HIGHER 
  WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY 
  ON ELEVATED BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

SCZ045-041600-
/O.EXT.KCHS.LW.Y.0018.000000T0000Z-130504T1600Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
347 AM EDT SAT MAY 4 2013

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY FOR LAKE
MOULTRIE...

* WINDS...NORTHEAST 15 TO 25 KT.

* WAVES...1 TO 2 FT...HIGHEST ACROSS THE SOUTHERN PORTIONS OF 
  THE LAKE.

* IMPACTS... THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
SATURDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$
873 
WWUS72 KCHS 041522
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1122 AM EDT SAT MAY 4 2013

SCZ045-042200-
/O.EXT.KCHS.LW.Y.0018.000000T0000Z-130504T2200Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1122 AM EDT SAT MAY 4 2013

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR LAKE MOULTRIE...

* WINDS...NORTHEAST 15 TO 25 KT.

* WAVES...1 TO 2 FT...HIGHEST ACROSS THE SOUTHERN PORTIONS OF 
  THE LAKE.

* IMPACTS...THE COMBINATION OF INCREASING WINDS AND WAVES WILL
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
SATURDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

GAZ117-119-139-141-SCZ048>052-042200-
/O.CON.KCHS.WI.Y.0008.000000T0000Z-130504T2200Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
1122 AM EDT SAT MAY 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...COASTAL AREAS OF SOUTHEAST SOUTH CAROLINA AND 
  SOUTHEAST GEORGIA...INCLUDING AREAS SUCH AS MCCLELLANVILLE... 
  ISLE OF PALMS...DOWNTOWN CHARLESTON...FOLLY BEACH...KIAWAH 
  ISLAND...EDISTO BEACH...HILTON HEAD...TYBEE ISLAND AND SAPELO 
  ISLAND.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...SMALL TO MEDIUM SIZE TREES COULD BE DOWNED BY SUDDEN 
  WIND GUSTS. ISOLATED POWER OUTAGES ARE POSSIBLE. THE HIGHER 
  WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY 
  ON ELEVATED BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$
586 
WWUS72 KCHS 041938
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT SAT MAY 4 2013

GAZ117-119-139-141-SCZ048>052-042045-
/O.CAN.KCHS.WI.Y.0008.000000T0000Z-130504T2200Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
338 PM EDT SAT MAY 4 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

$$

SCZ045-042045-
/O.CAN.KCHS.LW.Y.0018.000000T0000Z-130504T2200Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
338 PM EDT SAT MAY 4 2013

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE
WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at May 3, 6:19 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 3, 6:19 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT FRI MAY 3 2013

.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY WEAKEN AND RETREAT INTO THE ATLANTIC
THROUGH THE WEEKEND AS DEEP LOW PRESSURE SLOWLY SHIFTS FROM THE
GREAT PLAINS TO THE SOUTHEASTERN UNITED STATES. THIS LOW PRESSURE
WILL PUSH A COLD FRONT THROUGH THE AREA EARLY NEXT WEEK. WEAK HIGH
PRESSURE WILL THEN RETURN OVER THE AREA FOR SECOND HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A STRONG WEDGE/TROUGH PATTERN REMAINS ANCHORED ACROSS THE
SOUTHEAST U.S. EARLY THIS EVENING WITH LOW PRESSURE NOTED NEAR
CAPE CANAVERAL. THE COMPACT SURFACE LOW IS MEANDERING SLOWLY NORTH
AND HELPING TO ENHANCE THE PRESSURE GRADIENT ACROSS COASTAL AREAS
EVEN MORE WHERE WINDS ALONG THE BEACHES ARE ROUTINELY GUSTING
35-40 MPH. THE RESULTING ENHANCED ONSHORE FLOW IS STILL SUPPORTING
BANDS OF SHOWERS WHICH REMAIN FOCUSED ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA COINCIDENT WITH THE AXIS OF DEEPEST MOISTURE.
THIS MOISTURE AXIS WITH CONNECTIONS TO THE TROPICS IS FORECAST TO
GRADUALLY SHIFT NORTH OVERNIGHT IN RESPONSE TO STRONG UPPER LEVEL
LOW PRESSURE DIGGING INTO THE MID-MISSISSIPPI VALLEY. THE MODELS
CONTINUE TO EXHIBIT POOR HANDING OF THE VARIOUS LOW-LEVEL
THERMAL...MOISTURE AND PRESSURE GRADIENTS ACROSS THE REGION...
WHICH HAVE BEEN THE DRIVING FORCES INFLUENCING THE WEATHER OVER
THE PAST FEW DAYS. THIS CONTINUES TO MAKE PINNING DOWN FORECAST
SPECIFICS A CHALLENGE.

FOR THE EARLY EVENING UPDATE...OPTED TO NUDGE POPS UP INTO LOW-END
LIKELY CATEGORY FOR THE ZONES BORDERING THE ALTAMAHA RIVER...
TRENDING TO SLIGHT CHANCE ACROSS INTERIOR SOUTHEAST SOUTH
CAROLINA. THE BETTER RAIN CHANCES ARE FORECAST TO GRADUALLY SHIFT
NORTH THROUGH THE NIGHT AS THE AFOREMENTIONED MOISTURE GRADIENT
PROPAGATES NORTH...BUT THIS REMAINS A LOW-MEDIUM CONFIDENCE
FORECAST GIVEN THE VERY POOR MODEL PERFORMANCE OVER THE PAST
SEVERAL FORECAST CYCLES.

IT WILL REMAIN BREEZY ACROSS THE COASTAL COUNTIES TONIGHT WITH
WINDY CONDITIONS OCCURRING ALONG THE BEACHES. IF THE GRADIENT
TIGHTENS MUCH MORE A WIND ADVISORY MAY NEED TO BE CONSIDERED FOR
PORTIONS FOR THE COAST. WILL CAP COASTAL WINDS AT 15-25 MPH WITH
GUST TO 35 MPH FOR NOW. LOWS FROM THE UPPER 50S INLAND TO THE
LOWER-MID 60S COAST LOOK FINE FOR NOW.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...HIGH PRESSURE WILL CONTINUE TO WEDGE SOUTH ACROSS THE
REGION WHILE WEAK LOW PRESSURE LINGERS OVER THE FLORIDA PENINSULA.
ANOTHER CLOUDY AND UNSEASONABLY COOL DAY IS IN STORE WITH PLENTY OF
LOW LEVEL MOISTURE IN PLACE. PRECIPITATION CHANCES SHOULD BE ON THE
INCREASE THROUGH THE DAY AS DEEPER MOISTURE OVERSPREADS THE AREA
FROM THE SOUTHWEST. PRECIPITATION CHANCES WILL GENERALLY BE IN THE
40-60 PERCENT RANGE...HIGHEST ACROSS SOUTHEAST GEORGIA...AS SHOWERS
ADVECT IN FROM THE ATLANTIC. BREEZY CONDITIONS ARE EXPECTED ACROSS
COASTAL LOCATIONS...WITH GUSTS UPWARDS OF 30-35 MPH POSSIBLE AT
TIMES. HIGH TEMPERATURES WILL BE HELD DOWN TO AROUND 70 OR IN THE
LOWER 70S ACROSS MOST OF THE AREA AS A RESULT OF THE WEDGE.

SATURDAY NIGHT...THE WEDGE OF HIGH PRESSURE WILL BEGIN TO RETREAT AS
THE WEAK LOW TO THE SOUTH LIFTS INTO SOUTHERN GEORGIA. MEANWHILE...A
DEEP UPPER LEVEL LOW WILL SHIFT EAST ACROSS THE LOWER MISSISSIPPI
VALLEY. A BAND OF DEEP MOISTURE WILL BE IN PLACE OVER THE
AREA...WITH SHOWERS EXPECTED TO ADVECT ONSHORE. EXPECT A GOOD CHANCE
OF SHOWERS ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA WITH SHOWERS
LIKELY INTO SOUTHEAST GEORGIA. BREEZY CONDITIONS WILL CONTINUE ALONG
THE COAST. CLOUD COVER AND A WELL MIXED ATMOSPHERE WILL PREVENT
TEMPERATURES FROM FALLING MUCH BELOW THE LOWER 60S.

SUNDAY AND SUNDAY NIGHT...AS A DEEP UPPER LEVEL LOW SHIFTS ACROSS
THE SOUTHEAST STATES...SURFACE LOW PRESSURE WILL GRADUALLY
STRENGTHEN OVER GEORGIA. A WARM FRONT EXTENDING FROM THE LOW WILL
LIFT ACROSS THE AREA SUNDAY AFTERNOON INTO SUNDAY NIGHT. DEEP
LAYERED MOISTURE AND STRONG UPPER LEVEL DIVERGENCE ALONG THE EASTERN
PERIPHERY OF THE UPPER LOW WILL SUPPORT A LIKELY PROBABILITY OF
SHOWERS ACROSS MUCH OF THE AREA...WITH A FEW THUNDERSTORMS POSSIBLE
AS WELL WITH STEEPENING LAPSE RATES. SHOWERS/THUNDERSTORMS SHOULD
DIMINISH IN COVERAGE FROM THE SOUTHWEST SUNDAY AFTERNOON INTO SUNDAY
NIGHT BEHIND THE LIFTING WARM FRONT. STRONG ONSHORE WINDS WILL
CONTINUE NORTH OF THE WARM FRONT. HIGHS SUNDAY WILL GENERALLY BE IN
THE MID 70S. LOWS SUNDAY NIGHT WILL RANGE FROM THE LOWER AND MID 50S
ACROSS SOUTHEAST GEORGIA TO THE MID AND UPPER 50S ACROSS SOUTHEAST
SOUTH CAROLINA WHERE THE ONSHORE FLOW AND CLOUD COVER WILL HOLD ON
LONGEST.

MONDAY...DEEP LOW PRESSURE WILL LINGER OVER THE SOUTHEAST STATES...
KEEPING UNSETTLED CONDITIONS IN PLACE OVER THE AREA. WHILE THE
DEEPEST MOISTURE WILL SHIFT NORTH OF THE AREA AND SOME BREAKS IN THE
SHOWERS ARE POSSIBLE IN THE MORNING...STRONG FORCING/UPPER LEVEL
DIVERGENCE EAST OF THE UPPER LOW AND INCREASING INSTABILITY DUE TO
COOLING AIR ALOFT COULD SUPPORT A SLIGHT CHANCE OR LOW CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY IN THE AFTERNOON.
SOME OF THE THUNDERSTORMS COULD BE CAPABLE OF PRODUCING HAIL GIVEN
THE STEEP MID-LEVEL LAPSE RATES. HIGHS SHOULD ONLY BE IN THE LOWER
70S ACROSS MOST OF THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A DEEP MID/UPPER LVL LOW WILL GRADUALLY SHIFT OVER THE SOUTHEASTERN
UNITED STATES THROUGH LATE TUESDAY...PRODUCING A SLIGHT CHANCE TO
CHANCE OF SHOWERS. WE COULD SEE A FEW THUNDERSTORMS THAT PRODUCE
HAIL DURING THIS TIME FRAME GIVEN 500 MB TEMPS AS COLD AS -18C TO
-23C ALOFT. CONDITIONS SHOULD THEN IMPROVE OVER THE FORECAST AREA BY
THE MIDDLE OF THE WEEK AS WEAK SFC HIGH PRESSURE DEVELOPS OVER THE
REGION AND MID LVL RIDGING BUILDS FROM THE WEST. OVERALL HIGH TEMPS
WILL REMAIN IN THE MID/UPPER 70S THROUGH WEDNESDAY BEFORE WARMING
INTO THE UPPER 70S/LOWER 80S AS RIDGING BUILDS FROM THE WEST LATE IN
THE WEEK. OVERNIGHT LOWS WILL BE COOLEST ON MONDAY NIGHT...IN THE
LOW TO MID 50S...BEFORE WARMING INTO THE UPPER 50S/LOWER 60S BY THE
BEGINNING OF NEXT WEEKEND.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
WITH PLENTY OF MOISTURE IN PLACE...MAINLY MVFR CONDITIONS WILL
PREVAIL THROUGH THE TAF PERIOD AT KCHS AND KSAV. PERIODIC VFR
CEILINGS ARE POSSIBLE AT KCHS THIS AFTERNOON...BUT WITH ISOLATED
SHOWERS CONTINUOUSLY STREAMING ONSHORE...IMPROVING CONDITIONS SHOULD
BE BRIEF. THE DEEPEST MOISTURE AND WIDESPREAD RAINS ARE EXPECTED TO
REMAIN SOUTH OF KSAV THROUGH MUCH OF THE NIGHT...BUT WILL SLOWLY
SHIFT NORTHWARD...POSSIBLY IMPACTING KSAV BY DAYBREAK. ONCE RAIN
SHIFTS ACROSS KSAV...CEILINGS COULD EASILY REDUCE TO IFR
LEVELS...BUT CONFIDENCE REMAINS TOO LOW TO INCLUDE IN TAFS.

IN ADDITION...A TIGHT PRESSURE GRADIENT WILL CONTINUE TO ALLOW
STRONG EASTERLY GUSTS TO PREVAIL. A LOW LEVEL JET OF 35 TO 40 KNOTS
WILL SHIFT OVER THE AREA TONIGHT...KEEPING WINDS ELEVATED EVEN AFTER
SUNSET.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS POSSIBLE
THROUGH SUNDAY AS HIGH PRESSURE CONTINUES TO WEDGE SOUTH INTO THE
AREA. VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL...ALTHOUGH SOME
REDUCTIONS ARE POSSIBLE IN ANY SHOWERS/THUNDERSTORMS THROUGH MONDAY.

&&

.MARINE...
INCREASED WINDS BACK INTO THE 25-30 KT WITH GUSTS TO 35-40 KT
RANGE PER GOING TRENDS. NO OTHER CHANGES WERE MADE.

MAINTAINING GALE WARNINGS OVER THE WATERS THROUGH THE NIGHT AS THE
TIGHT GRADIENT CONTINUES TO SIT OVER THE ENTIRE CWA. NUMEROUS
REPORTS OF HIGH SURF HAVE BEEN COMING IN. MESOSCALE PINCHING WILL
REMAIN TRICKY GIVEN THE FUTURE STRENGTH OF THE FLORIDA LOW
DEVELOPING SOMEWHERE FROM TAMPA TO CAPE CANAVERAL.

SATURDAY THROUGH WEDNESDAY...DANGEROUS MARINE CONDITIONS WILL
PERSIST INTO EARLY WEEKEND AS THE PRESSURE GRADIENT REMAINS
PINCHED BETWEEN LOW PRESSURE POSITIONED OVER FLORIDA AND A WEDGE OF
HIGH PRESSURE INLAND. GALE WARNINGS WILL THUS REMAIN IN EFFECT INTO
SATURDAY MORNING FOR ALL WATERS WITH THE EXCEPTION OF THE CHS
HARBOR. A GALE WARNING WILL THEN REMAIN IN EFFECT FOR THE OUTER
GEORGIA WATERS UNTIL SATURDAY NIGHT. A HIGH SURF ADVISORY WILL ALSO
REMAIN IN EFFECT FOR LOCATIONS ALONG THE SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA COAST THROUGH SUNDAY MORNING AS SEAS PEAK
BETWEEN 6-9 FT IN THE NEARSHORE WATERS. CONDITIONS SHOULD THEN
GRADUALLY IMPROVE OVER ALL WATERS SUNDAY...BUT REMAIN WITHIN SMALL
CRAFT ADVISORY LEVELS ACROSS MOST WATERS...AS THE WEDGE OF HIGH
PRESSURE OVER LAND BEGINS TO WEAKEN WITH THE APPROACH OF A LOW
PRESSURE SYSTEM FROM THE CENTRAL UNITED STATES. WINDS/SEAS WILL
CONTINUE TO IMPROVE MONDAY AS SFC LOW PRESSURE QUICKLY SHIFTS OVER
THE WATERS AND TO THE NORTHEAST AND IS FOLLOWED BY WEAK HIGH
PRESSURE DEVELOPING OVER THE WATERS THROUGH THE MIDDLE OF NEXT WEEK.

RIP CURRENTS...LARGE/LONG PERIOD SWELLS WILL CONTINUE TO IMPACT THE
COAST ON SATURDAY...WHILE ONSHORE WINDS REMAIN STRONG. THIS WILL
RESULT IN A HIGH RISK FOR RIP CURRENT AT ALL AREA BEACHES. A
POWERFUL LONGSHORE CURRENT AND VERY NASTY CONDITIONS AROUND JETTIES
AND GROINS ARE EXPECTED. THE ELEVATED RISK OF RIP CURRENTS WILL
PERSIST THROUGH THE WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS THROUGH SATURDAY EVENING FOR GAZ117-
     119-139-141.
     HIGH SURF ADVISORY UNTIL NOON EDT SUNDAY FOR GAZ117-119-139-
     141.
SC...HIGH RISK FOR RIP CURRENTS THROUGH SATURDAY EVENING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL NOON EDT SUNDAY FOR SCZ048>051.
MARINE...GALE WARNING UNTIL NOON EDT SATURDAY FOR AMZ350-352-354.
     GALE WARNING UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ330.

&&

ST
Hazardous weather outlook, May 3, 3:52 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI MAY 3 2013

GAZ117-119-139-141-SCZ048>051-042000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
352 PM EDT FRI MAY 3 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
042000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
352 PM EDT FRI MAY 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-352-354-042000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
352 PM EDT FRI MAY 3 2013

...GALE WARNING IN EFFECT UNTIL NOON EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-042000-
CHARLESTON HARBOR-
352 PM EDT FRI MAY 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-042000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 PM EDT FRI MAY 3 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 3, 5:06 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND GST 1 N TYBEE ISLAND        32.02N  80.85W
05/03/2013  M41 MPH          CHATHAM            GA   MESONET

            THE WEATHEFLOW SENSOR LOCATED AT THE NORTH END OF TYBEE
            ISLAND REPORTED A WIND GUST TO 41 MPH...36 KNOTS.

&&

EVENT NUMBER CHS1300256
Local storm report, May 3, 5:07 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     NON-TSTM WND GST 4 ESE CHARLESTON        32.75N  79.87W
05/03/2013  M40 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SENSOR LOCATED NEAR FORT SUMTER
            REPORTED A WIND GUST TO 40 MPH...35 KNOTS.

&&

EVENT NUMBER CHS1300257
Local storm report, May 3, 5:09 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND GST 1 ESE ISLE OF PALMS     32.78N  79.79W
05/03/2013  M43 MPH          CHARLESTON         SC   MESONET

            THE WEATHERFLOW SENSOR ON THE ISLE OF PALMS PIER
            REPORTED A WIND GUST TO 43 MPH...37 KNOTS.

&&

EVENT NUMBER CHS1300258
Local storm report, May 3, 6:48 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     NON-TSTM WND GST 3 NE FOLLY BEACH        32.69N  79.89W
05/03/2013  M44 MPH          CHARLESTON         SC   C-MAN STATION

            THE CMAN STATION AT FOLLY BEACH REPORTED A WIND GUST TO
            44 MPH...38 KNOTS.

&&

EVENT NUMBER CHS1300259
Local storm report, May 3, 6:51 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     NON-TSTM WND GST 1 ESE ISLE OF PALMS     32.78N  79.79W
05/03/2013  M48 MPH          CHARLESTON         SC   MESONET

            THE WEATHERFLOW SENSOR ON THE ISLE OF PALMS PIER
            REPORTED A WIND GUST TO 48 MPH...42 KNOTS.

&&

EVENT NUMBER CHS1300260
Local storm report, May 3, 7:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     NON-TSTM WND DMG 2 NNW WEST ASHLEY       32.82N  80.02W
05/03/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF SEIGNIOUS DRIVE AND
            PORTSIDE WAY.

0627 PM     NON-TSTM WND DMG 3 SSW JAMES ISLAND COUN 32.70N  80.01W
05/03/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF RIVER ROAD AND FORT
            TRENHOLM ROAD.

&&

EVENT NUMBER CHS1300261
EVENT NUMBER CHS1300262

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:59 PM EDTRip Current StatementCHS27 hr
May 3, 7:29 PM EDTLake Wind AdvisoryCHSBerkeley20 hr

Nearby

Wind Advisories in South Carolina, 2013Wind Advisories in Georgia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.